<  Back to the Polytechnique Montréal portal

The squared slacks transformation in nonlinear programming

Paul Armand and Dominique Orban

Article (2012)

[img]
Preview
Published Version
Terms of Use: Creative Commons Attribution.
Download (872kB)
Cite this document: Armand, P. & Orban, D. (2012). The squared slacks transformation in nonlinear programming. SQU Journal for Science, 17(1), p. 22-29. doi:10.24200/squjs.vol17iss1pp22-29
Show abstract Hide abstract

Abstract

In this short paper, we recall the use of squared slacks used to transform inequality constraints into equalities and several reasons why their introduction may be harmful in many algorithmic frameworks routinely used in nonlinear programming. Numerical examples performed with the sequential quadratic programming method illustrate those reasons. Our results are reproducible with state-of-the-art implementations of the methods concerned and mostly serve a pedagogical purpose, which we believe will be useful not only to practitioners and students, but also to researchers.

Uncontrolled Keywords

Squared slacks transformation, Nonlinear programming.

Open Access document in PolyPublie
Subjects: 2700 Technologie de l'information > 2714 Mathématiques de l'informatique
Department: Département de mathématiques et de génie industriel
Research Center: GERAD - Groupe d'études et de recherche en analyse des décisions
Date Deposited: 11 Mar 2021 12:18
Last Modified: 08 Apr 2021 10:43
PolyPublie URL: https://publications.polymtl.ca/4755/
Document issued by the official publisher
Journal Title: SQU Journal for Science (vol. 17, no. 1)
Publisher: Sultan Qaboos University
Official URL: https://doi.org/10.24200/squjs.vol17iss1pp22-29

Statistics

Total downloads

Downloads per month in the last year

Origin of downloads

Dimensions

Repository Staff Only